MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14521
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation- or manager device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a ureteroscopy procedure, an open-end flexi-tip ureteral catheter separated.When the device was placed, the physician encountered resistance.When checked with fluoroscopy, it was noted that the device had separated approximately halfway along the device.An ncircle stone extractor was used to retrieve the separated fragment.The procedure was continued and completed as intended with no further complications.A section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during a ureteroscopy procedure, an open-end flexi-tip ureteral catheter separated.When the device was placed, the physician encountered resistance.When checked with fluoroscopy, it was noted that the device had separated approximately halfway along the device.An ncircle stone extractor was used to retrieve the separated fragment.The procedure was continued and completed as intended with no further complications.A section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, quality control procedures and visual inspection were conducted during the investigation.One open-end flexi-tip ureteral catheter was returned for investigation.The device was returned in two segments.The distal segment measured approximately 26.1 cm.The segments appeared to be mating fractures.A wire guide was passed through both segments successfully.A document-based investigation evaluation was performed.No related nonconformances were recorded, and there have been no other lot-related complaints received.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.No gaps were discovered during reviews of the device manufacturing instructions or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use provided with the device state the following: ¿¿avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury.¿ ¿if you encounter resistance while advancing or withdrawing the catheter, stop.¿ ¿upon removal from the package, inspect the product to ensure no damage has occurred.¿¿ based on the available information, cook has concluded as specific cause for the complaint cannot be established.Based on the information provided, inadvertent user error, patient anatomy, and device failure could not be ruled out as possible causes.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11695163
Report Number1820334-2021-01175
Device Sequence Number14198274
Product Code KOD
UDI-Device Identifier00827002145214
UDI-Public(01)00827002145214(17)230318(10)13064219
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2023
Device Model NumberG14521
Device Catalogue Number021305
Device Lot Number13064219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STORZ URETEROSCOPE; STORZ URETEROSCOPE
Outcome Attributed to Adverse Event Required Intervention;